Alert archive / Oklahoma / Flash Flood Warnings in 2017
Flash Flood Warning 105, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Oct 4, 2017, 4:18 PM CDT for Cleveland County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 4, 2017, 4:18 PM CDT (21:18 UTC)
- Expired
- Oct 4, 2017, 7:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Cleveland County, OK
The radar
The Norman radar (KTLX), 21 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 4, 4:59 PM CDT | FLASH FLOOD | 1 Ssw Norman, OK | WATER OVER THE STREET AT COLLEGE AVE & LINDSAY ST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.3 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 639 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
351
WGUS54 KOUN 042118
FFWOUN
OKC027-050015-
/O.NEW.KOUN.FF.W.0105.171004T2118Z-171005T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
418 PM CDT WED OCT 4 2017
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Northeastern Cleveland County in central Oklahoma...
* Until 715 PM CDT
* At 418 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is occurring or is imminent.
* Some locations that will experience flooding include...
Norman, Noble, Slaughterville, Etowah, Stella, Lake Thunderbird and
Little Axe.
Additional rainfall amounts of up to one inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3508 9739 3509 9740 3512 9741 3513 9740
3514 9741 3520 9751 3525 9751 3534 9714
3513 9714
$$
03What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 3:08 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Oct 4, 3:08 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Norman OK
308 PM CDT Wed Oct 4 2017
.DISCUSSION...
Near term concerns are heavy rainfall amounts and flooding in a
band of convection oriented west-southwest to east-northeast
across the area. An anomalously moist environment (2.03"
precipitable water on 12z OUN sounding) is supporting very
efficient rainfall. Many locations roughly parallel but just north
of I-44 have received two to three inches of rain, with locally
higher amounts over five inches. The heaviest rain and flooding
potential should wane by early-mid evening as best ascent shifts
east, so the expiration time of the Flood Watch of 7pm should be
fine.
At least low chances of showers persist into tomorrow and tomorrow
night mainly across the north, but better chances are expected to
return late Friday and Friday night as potent shortwave trough
moves through. Strengthening winds aloft yielding 30-40 knots deep
layer shear and moderate instability may result in severe
thunderstorms with damaging wind and large hail primarily across
northwest Oklahoma late Friday. A cooler/drier pattern will follow
into next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 76 68 81 66 / 90 30 20 10
Hobart OK 79 69 82 69 / 90 40 20 10
Wichita Falls TX 80 68 83 67 / 70 20 10 10
Gage OK 74 67 77 67 / 60 60 60 20
Ponca City OK 75 69 79 68 / 100 50 40 10
Durant OK 81 66 84 64 / 40 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 7 PM CDT this evening for OKZ012-013-017>020-
023>031-038>042-044-046-047.
TX...None.
&&
12/25Hazardous weather outlook, Oct 4, 11:32 AM CDT, 4 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1132 AM CDT Wed Oct 4 2017 OKZ004>048-050>052-TXZ083>090-051645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1132 AM CDT Wed Oct 4 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Heavy Rainfall... Areas of heavy rainfall could lead to flooding and flash flooding in some areas. A flood watch is in effect for portions of central Oklahoma. .Thunderstorms... A few storms are possible this afternoon. No severe weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... A chance of thunderstorms will continue through Tuesday. The greatest chance is Friday afternoon through early Saturday. Some strong to severe thunderstorms could develop late Friday afternoon and evening. There is a Slight Risk of severe storms across portions of western and northern Oklahoma Friday. Large hail and damaging wind gusts will be the main concerns. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Oct 4, 12:15 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1215 PM CDT WED OCT 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD 6 E BILLINGS 36.53N 97.34W
10/04/2017 NOBLE OK LAW ENFORCEMENT
HIGHWAY 15 WATER OVER ROADWAY
&&
DWLocal storm report, Oct 4, 1:09 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
109 PM CDT WED OCT 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM FLASH FLOOD 1 SE PIEDMONT 35.63N 97.73W
10/04/2017 CANADIAN OK TRAINED SPOTTER
A 200 YARD STRETCH OF MUSTANG ROAD BETWEEN 150TH AND
164TH IS FLOODED. ONE FOOT OF WATER IS FLOWING ACROSS THE
ROAD.
&&
BRBLocal storm report, Oct 4, 2:30 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
230 PM CDT WED OCT 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FLASH FLOOD 4 ENE PIEDMONT 35.66N 97.68W
10/04/2017 CANADIAN OK TRAINED SPOTTER
SIX INCHES TO 2 FEET OF WATER FLOWING OVER THE ROAD AT
192ND AND COUNTY LINE RD.
&&
RBARNESLocal storm report, Oct 4, 4:03 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
403 PM CDT WED OCT 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM FLASH FLOOD 5 ENE PIEDMONT 35.68N 97.67W
10/04/2017 CANADIAN OK BROADCAST MEDIA
WATER OVER THE ROAD. RELAYED BY KOCO TV.
&&
JPLocal storm report, Oct 4, 4:06 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
406 PM CDT WED OCT 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM FLASH FLOOD 5 ENE PIEDMONT 35.68N 97.67W
10/04/2017 OKLAHOMA OK BROADCAST MEDIA
SEVERAL INCHES OF WATER OVER THE ROADWAY AT COUNTY LINE
RD AND 192ND
&&
SCThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 1:45 AM CDT | Flood Watch | OUN | Blaine, Caddo, Canadian, Carter, Cleveland, Comanche and 17 more | 17 hr |
| Oct 4, 6:00 AM CDT | Areal Flood Advisory | OUN | Noble | 105 min |
| Oct 4, 9:08 AM CDT | Areal Flood Advisory | OUN | Blaine | 112 min |
| Oct 4, 9:41 AM CDT | Areal Flood Advisory | OUN | Noble, Payne | 2 hr |
| Oct 4, 9:49 AM CDT | Areal Flood Advisory | OUN | Kingfisher | 116 min |
| Oct 4, 10:55 AM CDT | Areal Flood Advisory | OUN | Logan | 2 hr |
| Oct 4, 11:18 AM CDT | Flash Flood Warning | OUN | Noble, Payne | 6 hr |
| Oct 4, 11:48 AM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian, Custer, Grady, Kingfisher and 1 more | 3 hr |
| Oct 4, 11:52 AM CDT | Flash Flood Warning | OUN | Noble | 3 hr |
| Oct 4, 12:09 PM CDT | Flash Flood Warning | OUN | Logan | 5 hr |
| Oct 4, 12:14 PM CDT | Areal Flood Advisory | OUN | Kay, Noble | 3 hr |
| Oct 4, 12:58 PM CDT | Flash Flood Warning | OUN | Canadian | 3 hr |
| Oct 4, 1:10 PM CDT | Areal Flood Advisory | OUN | Lincoln, Logan, Noble, Oklahoma, Payne, Pottawatomie and 1 more | 3 hr |
| Oct 4, 1:24 PM CDT | Areal Flood Advisory | OUN | Kiowa, Washita | 3 hr |
| Oct 4, 2:06 PM CDT | Flash Flood Warning | OUN | Logan, Oklahoma | 3 hr |
| Oct 4, 2:53 PM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma, Pottawatomie and 1 more | 4 hr |
| Oct 4, 3:49 PM CDT | River Flood Warning | OUN | Blaine, Canadian | 13 hr |
| Oct 4, 3:55 PM CDT | Areal Flood Advisory | OUN | Caddo, Greer, Kiowa, Washita | 3 hr |
| Oct 4, 4:01 PM CDT | Areal Flood Warning | OUN | Canadian | 3 hr |
| Oct 4, 5:06 PM CDT | River Flood Warning | OUN | Blaine, Caddo, Canadian, Custer | 15 hr |
| Oct 4, 5:07 PM CDT | Areal Flood Advisory | OUN | Noble, Payne | 3 hr |
| Oct 4, 5:57 PM CDT | Areal Flood Warning | OUN | Oklahoma | 3 hr |
| Oct 4, 6:06 PM CDT | Areal Flood Advisory | OUN | Comanche, Kiowa | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.